Alert archive / Kansas / Winter Storm Warnings in 2013
Winter Storm Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this winter storm warning at Mar 23, 2013, 3:22 PM CDT for 8 counties in Kansas. It took effect at Mar 23, 2013, 7:00 PM CDT. It was in force for 16 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2013, 3:22 PM CDT (20:22 UTC)
- In effect from
- Mar 23, 2013, 7:00 PM CDT
- Expired
- Mar 24, 2013, 10:41 AM CDT
- In force
- 16 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Elk County, KS, Greenwood County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 128 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 4:36 AM CDT | SNOW 2 | Eureka, KS | OFFICER ESTIMATED A COUPLE OF INCHES. VISIBILITY WAS NEAR ZERO IN THE SNOW AND BLOWING SNOW. |
| Mar 24, 4:40 AM CDT | SNOW 5.5 | Yates Center, KS | OFFICER ESTIMATED 5 TO 6 INCHES. |
| Mar 24, 4:43 AM CDT | SNOW 3 | Howard, KS | |
| Mar 24, 4:43 AM CDT | SNOW 3.5 | Iola, KS | LAW ENFORCEMENT REPORTED 3 TO 4 INCHES ACROSS THE COUNTY. VISIBILITY WAS NEAR ZERO. |
| Mar 24, 7:00 AM CDT | SNOW 6 | 1 S Burns, KS | |
| Mar 24, 7:00 AM CDT | SNOW 6 | Longton, KS | |
| Mar 24, 7:00 AM CDT | SNOW 7 | Yates Center, KS | |
| Mar 24, 7:00 AM CDT | SNOW 8 | Moran, KS | CO OP OBSERVER MEASURES 8 INCHES OF SNOW WITH A WATER EQUIVALENT IN THE LAST 24 HOURS OF 1.20 INCHES. |
| Mar 24, 9:15 AM CDT | SNOW 5.1 | Benton, KS | TRAINED SPOTTER MEASURED 5.1 INCHES FOR THEIR STORM TOTAL AND NOTED ROADS WERE ICY AND SLUSHY. |
| Mar 24, 10:30 AM CDT | SNOW 5.5 | Toronto, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
086 WWUS43 KICT 232022 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 322 PM CDT SAT MAR 23 2013 KSZ032-033-047>051-241030- /O.CAN.KICT.WS.W.0003.000000T0000Z-130324T1800Z/ /O.EXB.KICT.WW.Y.0007.000000T0000Z-130324T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 322 PM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SNOW WILL CONTINUE TO FALL OVER CENTRAL KANSAS TONIGHT AND SHOULD END BY EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...OF 1 TO 3 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS CENTRAL KANSAS TONIGHT AS SNOW BEGINS TO ACCUMULATE ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ052-241030- /O.CAN.KICT.WS.W.0003.000000T0000Z-130324T1800Z/ /O.EXA.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/ MARION- INCLUDING THE CITY OF...MARION 322 PM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM CDT SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT UNTIL 1 PM CDT SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SNOW WILL CONTINUE TO FALL OVER CENTRAL KANSAS TONIGHT AND SHOULD END BY EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS CENTRAL KANSAS TONIGHT AS SNOW BEGINS TO ACCUMULATE ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ053-069-241030- /O.NEW.KICT.WS.W.0004.130324T0000Z-130324T1800Z/ /O.EXT.KICT.WW.Y.0007.000000T0000Z-130324T0000Z/ CHASE-BUTLER- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...AUGUSTA 322 PM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM WARNING FOR SIGNIFICANT WINTER WEATHER...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...LIGHT SNOW WILL CONTINUE THIS EVENING OVER THE AREA BUT IS EXPECTED IN TO INCREASE AFTER 9PM...AND COULD BE HEAVY AT TIMES. * SNOW ACCUMULATIONS...OF 4 TO 6 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTH-CENTRAL KANSAS TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ070>072-094>096-241030- /O.UPG.KICT.WW.Y.0007.130324T0000Z-130324T1800Z/ /O.NEW.KICT.WS.W.0004.130324T0000Z-130324T1800Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE 322 PM CDT SAT MAR 23 2013 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM WARNING FOR SIGNIFICANT WINTER WEATHER...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...A MIXTURE OF RAIN AND SLEET IS EXPECTED TO CHANGE OVER TO SNOW BY LATE THIS EVENING...AND CONTINUE INTO SUNDAY MORNING ACROSS SOUTHEAST KANSAS. THE SNOW COULD BE HEAVY AT TIMES AFTER MIDNIGHT WITH SNOWFALL RATES OF ONE INCH PER HOUR POSSIBLE. * SNOW ACCUMULATIONS...OF 5 TO 7 INCHES ARE POSSIBLE BY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE LATE TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTHEAST KANSAS LATE TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ092-093-098>100-241030- /O.EXB.KICT.WW.Y.0007.130324T0000Z-130324T1800Z/ SUMNER-COWLEY-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 322 PM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY. * TIMING...A MIXTURE OF RAIN...SNOW AND SLEET WILL AFFECT THE AREA THIS EVENING...THEN SHOULD CHANGE OVER TO ALL SNOW LATER THIS EVENING AND OVERNIGHT. THE SNOW COULD BE HEAVY AT TIMES ACROSS SOUTHERN KANSAS. * SNOW AND SLEET ACCUMULATIONS...OF 2 TO 5 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTHERN KANSAS TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ091-241030- /O.EXB.KICT.WW.Y.0007.130324T0000Z-130324T1200Z/ HARPER- INCLUDING THE CITIES OF...ANTHONY...HARPER 322 PM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY. * TIMING...SNOW WILL PICK UP OVER SOUTH CENTRAL KANSAS TONIGHT AND SHOULD TAPER OFF BY EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...OF 1 TO 3 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTH-CENTRAL KANSAS TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ067-082-241030- /O.EXT.KICT.WW.Y.0007.000000T0000Z-130324T1200Z/ RENO-KINGMAN- INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN 322 PM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT SUNDAY. * TIMING...SNOW WILL PICK UP OVER SOUTH CENTRAL KANSAS TONIGHT AND SHOULD TAPER OFF BY EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...OF 1 TO 3 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS SOUTH-CENTRAL KANSAS THIS EVENING AND TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ068-083-241030- /O.CON.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/ HARVEY-SEDGWICK- INCLUDING THE CITIES OF...NEWTON...WICHITA 322 PM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY. * TIMING...LIGHT SNOW WILL CONTINUE THIS EVENING OVER THE AREA BUT IS EXPECTED IN TO INCREASE AFTER 9PM...AND COULD BE HEAVY AT TIMES. * SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTH-CENTRAL KANSAS TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ JAKUB
4 follow-up statements
556 WWUS43 KICT 240005 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 705 PM CDT SAT MAR 23 2013 KSZ053-069-241415- /O.EXP.KICT.WW.Y.0007.000000T0000Z-130324T0000Z/ /O.CON.KICT.WS.W.0004.000000T0000Z-130324T1800Z/ CHASE-BUTLER- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...AUGUSTA 705 PM CDT SAT MAR 23 2013 ...WINTER STORM WARNING IS NOW IN EFFECT UNTIL 1 PM CDT SUNDAY... A WINTER STORM WARNING IS NOW IN EFFECT UNTIL 1 PM CDT SUNDAY. * TIMING...LIGHT SNOW WILL CONTINUE THIS EVENING OVER THE AREA BUT IS EXPECTED IN TO INCREASE AFTER 9PM...AND COULD BE HEAVY AT TIMES. * SNOW ACCUMULATIONS...OF 4 TO 6 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTH-CENTRAL KANSAS TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ070>072-094>096-241415- /O.CON.KICT.WS.W.0004.000000T0000Z-130324T1800Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE 705 PM CDT SAT MAR 23 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY. * TIMING...A MIXTURE OF RAIN AND SLEET IS EXPECTED TO CHANGE OVER TO SNOW BY LATE THIS EVENING...AND CONTINUE INTO SUNDAY MORNING ACROSS SOUTHEAST KANSAS. THE SNOW COULD BE HEAVY AT TIMES AFTER MIDNIGHT WITH SNOWFALL RATES OF ONE INCH PER HOUR POSSIBLE. * SNOW ACCUMULATIONS...OF 5 TO 7 INCHES ARE POSSIBLE BY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE LATE TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTHEAST KANSAS LATE TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ052-068-083-092-093-098>100-241415- /O.CON.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/ MARION-HARVEY-SEDGWICK-SUMNER-COWLEY-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...MARION...NEWTON...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 705 PM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY. * TIMING...A MIXTURE OF RAIN...SNOW AND SLEET WILL AFFECT THE AREA THIS EVENING...THEN SHOULD CHANGE OVER TO ALL SNOW LATER THIS EVENING AND OVERNIGHT. THE SNOW COULD BE HEAVY AT TIMES ACROSS SOUTHERN KANSAS. * SNOW AND SLEET ACCUMULATIONS...OF 2 TO 5 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING WILL BECOME HAZARDOUS ACROSS SOUTHERN KANSAS TONIGHT...AS TEMPERATURES DROP BELOW FREEZING ALLOWING SNOW TO STICK TO THE ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ032-033-047>051-067-082-091-241200- /O.CON.KICT.WW.Y.0007.000000T0000Z-130324T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN... ANTHONY...HARPER 705 PM CDT SAT MAR 23 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. * TIMING...SNOW WILL CONTINUE TO FALL OVER CENTRAL KANSAS TONIGHT AND SHOULD END BY EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...OF 1 TO 3 INCHES ARE POSSIBLE BY EARLY SUNDAY MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL INCREASE THIS EVENING AND TONIGHT...CAUSING REDUCED VISIBILITIES FROM BLOWING SNOW. * IMPACTS...DRIVING COULD BECOME HAZARDOUS ACROSS CENTRAL KANSAS TONIGHT AS SNOW BEGINS TO ACCUMULATE ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ BILLINGS
549 WWUS43 KICT 240857 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 357 AM CDT SUN MAR 24 2013 KSZ053-069>072-094>096-241800- /O.CON.KICT.WS.W.0004.000000T0000Z-130324T1800Z/ CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...HOWARD...FREDONIA... CHANUTE...ERIE 357 AM CDT SUN MAR 24 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * TIMING...MODERATE TO HEAVY SNOW WILL PERSIST ACROSS THE FLINT HILLS AND PORTIONS OF SOUTHEAST KANSAS THROUGH ABOUT MID- MORNING...GRADUALLY TAPERING OFF AND ENDING AROUND LUNCHTIME. * SNOW ACCUMULATIONS...OF 4 TO 6 INCHES...WITH ISOLATED HIGHER AMOUNTS...ARE LIKELY BY MID-MORNING. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL CAUSE REDUCED VISIBILITIES IN FALLING AND BLOWING SNOW. * IMPACTS...DRIVING WILL BE HAZARDOUS ACROSS THE REGION THIS MORNING DUE TO EXTENSIVE BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ052-068-083-092-093-098>100-241800- /O.CON.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/ MARION-HARVEY-SEDGWICK-SUMNER-COWLEY-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...MARION...NEWTON...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 357 AM CDT SUN MAR 24 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * TIMING...AREAS OF LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS THE ADVISORY AREA THIS MORNING...GRADUALLY ENDING BY EARLY TO MID-MORNING WEST OF THE FLINT HILLS...AND BY LUNCHTIME OVER FAR SOUTHEAST KANSAS. * SNOW ACCUMULATIONS...OF 2 TO 5 INCHES ARE LIKELY. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL CAUSE REDUCED VISIBILITIES IN FALLING AND BLOWING SNOW. * IMPACTS...DRIVING WILL BE HAZARDOUS ACROSS THE REGION THIS MORNING DUE TO EXTENSIVE BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ032-033-047>051-067-082-091-241200- /O.CON.KICT.WW.Y.0007.000000T0000Z-130324T1200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN... ANTHONY...HARPER 357 AM CDT SUN MAR 24 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * TIMING...LIGHT SNOW WILL COME TO AN END GENERALLY WEST OF INTERSTATE 135 EARLY THIS MORNING. * SNOW ACCUMULATIONS...OF 1 TO 4 INCHES ARE LIKELY...HIGHEST FURTHER EAST TOWARD THE INTERSTATE 135 CORRIDOR. * WINDS...OF 20 TO 30 MPH OUT OF THE NORTH WILL CAUSE REDUCED VISIBILITIES IN FALLING AND BLOWING SNOW. * IMPACTS...DRIVING WILL BE HAZARDOUS ACROSS THE REGION THIS MORNING DUE TO BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ ADK
187 WWUS43 KICT 241349 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 849 AM CDT SUN MAR 24 2013 KSZ053-069>072-094>096-241800- /O.CON.KICT.WS.W.0004.000000T0000Z-130324T1800Z/ CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...HOWARD...FREDONIA... CHANUTE...ERIE 849 AM CDT SUN MAR 24 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * TIMING...AREAS OF LIGHT TO MODERATE SNOW WILL GRADUALLY DIMINISH DURING THE LATE MORNING...AND END BY EARLY AFTERNOON. * SNOW ACCUMULATIONS...OF AN ADDITIONAL INCH CAN BE EXPECTED WHICH WILL BRING STORM TOTALS TO BETWEEN 5 TO 8 INCHES. * WINDS...OF 25 TO 35 MPH OUT OF THE NORTH WILL CAUSE REDUCED VISIBILITIES IN FALLING AND BLOWING SNOW. * IMPACTS...DRIVING WILL BE HAZARDOUS ACROSS THE REGION THIS MORNING DUE TO EXTENSIVE BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ052-068-083-092-093-098>100-241800- /O.CON.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/ MARION-HARVEY-SEDGWICK-SUMNER-COWLEY-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...MARION...NEWTON...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 849 AM CDT SUN MAR 24 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * TIMING...AREAS OF LIGHT SNOW OR FLURRIES WILL LINGER INTO THE LATE MORNING FOR THE FLINT HILLS AND SOUTHEAST KANSAS. THE SNOW HAS ENDED FURTHER TO THE WEST ACROSS GREATER WICHITA...NEWTON AND THE ARKANSAS CITY AND WINFIELD AREAS. * SNOW ACCUMULATIONS...OF AN ADDITIONAL INCH OR LESS CAN BE EXPECTED FOR THE FLINT HILLS AND SOUTHEAST KANSAS. * WINDS...OF 25 TO 35 MPH OUT OF THE NORTH WILL CAUSE REDUCED VISIBILITIES IN FALLING AND BLOWING SNOW. THIS WILL ALSO CAUSE REDUCED VISIBILITIES EVEN WHERE THE SNOW HAS ENDED ACROSS THE WICHITA...NEWTON...WINFIELD AND ARKANSAS CITY AREAS AND ADJACENT RURAL AREAS. * IMPACTS...DRIVING WILL BE HAZARDOUS ACROSS THE REGION THIS MORNING DUE TO EXTENSIVE BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$
498 WWUS43 KICT 241541 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1041 AM CDT SUN MAR 24 2013 KSZ053-069>072-094>096-241645- /O.CAN.KICT.WS.W.0004.000000T0000Z-130324T1800Z/ CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...HOWARD...FREDONIA... CHANUTE...ERIE 1041 AM CDT SUN MAR 24 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS ENDED ACROSS MOST OF THE AREA EXCEPT PORTIONS OF FAR SOUTHEAST KANSAS WHERE SOME FLURRIES LINGERED AT LATE MORNING. NORTH WINDS WILL REMAIN GUSTY INTO THE AFTERNOON HOWEVER NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ KSZ052-068-083-092-093-098>100-241645- /O.CAN.KICT.WW.Y.0007.000000T0000Z-130324T1800Z/ MARION-HARVEY-SEDGWICK-SUMNER-COWLEY-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...MARION...NEWTON...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 1041 AM CDT SUN MAR 24 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS ENDED ACROSS MOST OF THE AREA EXCEPT PORTIONS OF FAR SOUTHEAST KANSAS WHERE SOME FLURRIES LINGERED AT LATE MORNING. NORTH WINDS WILL REMAIN GUSTY INTO THE AFTERNOON HOWEVER NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Mar 23, 2:51 PM CDT, 31 minutes earlier.
Area forecast discussion, Mar 23, 2:51 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 251 PM CDT SAT MAR 23 2013 .DISCUSSION... MAIN FORECAST UPDATES WILL FOCUS OF THE SOUTHWARD SHIFT OF THE STORM TRACK ALONG WITH HIGHER SNOW AMOUNTS AFFECTING EASTERN KANSAS...FOLLOWED BY BELOW NORMAL TEMPERATURES THROUGH MID WEEK AND CHANCES OF RAIN LATE IN THE WEEK. TONIGHT SNOW HAS NOT BEEN ACCUMULATING MUCH IF AT ALL DUE TO TEMPERATURES IN THE LOW TO MID 30S OVER THE AREA...HOWEVER THAT SHOULD CHANGE TONIGHT AS COLDER AIR MOVES IN AND MUCH STRONGER LIFT FROM UPPER WAVE. THE STORM SYSTEM LOOKS TO BE SHIFTING FURTHER SOUTH THAN WHAT YESTERDAYS MODEL RUNS HAD...AND THIS SEEMS REASONABLE AS LATEST IR SATELLITE IMAGERY SHOWS A WELL DEFINED MID-LEVEL JET TRACER DIVING SOUTHEAST ACROSS ARIZONA/NEW MEXICO. THE PV ANOMALY WILL FOLLOW THIS JET TRACER AND DIG A BIT MORE...THEN MAKE THE TREK EASTWARD ACROSS OKLAHOMA TONIGHT. WE ARE EXPECTING THE LIGHT SNOW TO CONTINUE OVER CENTRAL/SOUTH CENTRAL KANSAS THIS EVENING BUT SNOW INTENSITY SHOULD BEGIN PICK UP OVER SOUTH CENTRAL KANSAS AFTER 9PM...AS ISENTROPIC LIFT WITH-IN DEVELOPING TROWAL AXIS BEGINS. THE SNOW COULD BE HEAVY AT TIMES ESPECIALLY FOR LOCATIONS ALONG AND EAST OF THE KANSAS TURNPIKE WHERE A WINTER STORM WARNING HAS BEEN HOISTED FOR A GOOD PORTION OF SOUTHEAST KANSAS. IN ADDITION...NORTH WINDS WILL INCREASE AS THE SYSTEM DEEPENS TONIGHT CREATING SOME BLOWING AND DRIFTING OF SNOW. SUN-TUE THE SNOW SHOULD QUICKLY TAPER OFF FROM WEST TO EAST SUNDAY MORNING...AS THE UPPER LEVEL SYSTEM MOVES INTO MISSOURI. COLD WELL BELOW NORMAL TEMPERATURES FOR LATE MARCH WILL BE LEFT IN THE WAKE OF THIS STORM SYSTEM FOR SUNDAY-TUESDAY...AS FRESH SNOW COVER AND CANADIAN SURFACE HIGH PRESSURE REMAIN OVER THE REGION. EXTENDED: WED-SAT A GRADUAL WARMING TREND WILL FINALLY TAKE PLACE FOR KANSAS THIS PERIOD ALONG WITH CHANCES OF RAIN FOR END OF THE WEEK. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 27 36 20 38 / 100 20 0 10 HUTCHINSON 26 34 19 37 / 100 20 0 10 NEWTON 25 34 20 36 / 100 30 0 10 ELDORADO 27 36 20 37 / 100 30 10 10 WINFIELD-KWLD 28 37 23 40 / 100 20 0 10 RUSSELL 22 31 16 34 / 90 20 0 10 GREAT BEND 23 33 17 35 / 90 20 0 10 SALINA 26 33 18 36 / 90 30 10 10 MCPHERSON 25 34 19 36 / 100 30 0 10 COFFEYVILLE 30 38 25 40 / 100 50 10 10 CHANUTE 28 35 22 38 / 100 60 10 10 IOLA 27 35 22 37 / 100 60 10 10 PARSONS-KPPF 29 37 23 39 / 100 50 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY FOR KSZ092-093-098>100. WINTER WEATHER ADVISORY UNTIL 1 PM CDT SUNDAY FOR KSZ052-068-083. WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ053- 069. WINTER STORM WARNING FROM 7 PM THIS EVENING TO 1 PM CDT SUNDAY FOR KSZ053-069>072-094>096. WINTER WEATHER ADVISORY UNTIL 7 AM CDT SUNDAY FOR KSZ032-033- 047>051-067-082. WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY FOR KSZ091. &&
Hazardous weather outlook, Mar 23, 4:25 AM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 425 AM CDT SAT MAR 23 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-240930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 425 AM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A LATE SEASON WINTER STORM WILL BRING ACCUMULATING SNOWFALL TO THE REGION TODAY AND TONIGHT. PLEASE REFER TO THE LATEST WINTER STORM WARNING AND WINTER WEATHER ADVISORY FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WILL COME TO AN END SUNDAY MORNING ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK
Nearby
Winter Storm Warnings in Kansas, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.